New Mexico, 2011

Drought in New Mexico, June 1 to 30, 2011

June 1 to 30, 2011 · NWS ABQ · 36 events in 36 counties and zones

In June, extreme (D3) drought expanded across much of north central New Mexico, resulting in most areas in extreme or exceptional drought. Most locations within exceptional drought were below 20 percent of normal precipitation for the year, while areas within extreme drought were generally below 40 percent of normal precipitation for the calendar year.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
36

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ABQ wrote it up.

In June, extreme (D3) drought expanded across much of north central New Mexico, resulting in most areas in extreme or exceptional drought. Most locations within exceptional drought were below 20 percent of normal precipitation for the year, while areas within extreme drought were generally below 40 percent of normal precipitation for the calendar year. The NOAA National Climatic Data Center reported that the first six months of 2011 had been the driest start to any year on record for New Mexico, dating back to 1895. Through the end of June, the Albuquerque Sunport only received 0.19 inches of precipitation which is the driest start ever for the Sunport. Statewide precipitation was only 30 percent of normal (down from 35 percent of normal at the end of May). As these drought conditions continued to worsen, human caused wildfires continued to pop up across portions of the state. Monetary damages will be estimated at the end of the event.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at May 31, 1:57 PM MST, 10 hours 3 minutes earlier.

Area forecast discussion, May 31, 1:57 PM MST, 10 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
257 PM MDT TUE MAY 31 2011

.UPDATE...
UPDATED THE ZONE FORECAST TO MENTION THE POTENTIAL FOR LARGE HAIL
AND DAMAGING WINDS IN CHAVES AND ROOSEVELT COUNTIES THIS EVENING.
SEVERE THUNDERSTORM WATCH NUMBER 409 IS IN EFFECT FOR THESE COUNTIES
UNTIL 10 PM MDT. 44

&&

.PREV DISCUSSION...
257 PM MDT TUE MAY 31 2011...PATTERN CHANGE UNDERWAY AS HIGH
PRESSURE ALOFT TRIES TO BUILD IN FROM THE W...LOW LEVEL MOISTURE
ENTERS SE NM...AND WINDS NAVE BEEN LESS THAN RECENT DAYS.

POTENTIAL FOR ISOLATED SEVERE WEATHER THIS EVENING OVER OUR FAR SE
ZONES. UPPER LEVEL SPEED MAX...GOOD DIRECTIONAL SHEAR AND RAPIDLY
INCREASING LOW LEVEL MOISTURE ALL AVAILABLE FOR STORM DEVELOPMENT.
LOW LEVEL MOISTURE WILL PUSH W AND N TONIGHT AND LIKELY REACH THE
CNTRL MOUNTAIN CHAIN. COULD EVEN SEEP INTO THE RIO GRANDE VALLEY
AROUND DAYBREAK. SHOWERS AND STORMS TO EXPAND N AND W DURING THE
NIGHT...BUT LESS CONCERN FOR STRONG OR SEVERE STORMS.

SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN WED FROM THE CNTRL
MOUNTAIN CHAIN TO THE TX LINE. A FEW MAY ALSO FORM BETWEEN THE
CONTINENTAL DIVIDE AND W SLOPES OF THE CNTRL MOUNTAINS. SOME OF
THESE STORMS COULD BE ON THE DRY SIDE. TEMPS ABOVE NORMAL.

STORM COMING INTO THE NW WED WILL SHEAR NE THU...BUT PULL ENOUGH
OF A SW FLOW INTO NM TO PRODUCE SOME BREEZY TO WINDY CONDITIONS IN
THE W. SOME DRYING LIKELY ACROSS NW AREAS...WITH ISOLATED SHOWERS
AND STORMS GETTING NUDGED E. SAME FOR FRI ALTHOUGH FLOW ALOFT WILL
BEGIN TO RELAX. CONVECTION FRI LIKELY CONFINED TO THE ERN PLAINS.
TEMPS TO REMAIN ABOVE NORMAL.

THE WEEKEND LOOKS MORE ACTIVE AS S FLOW AT ALL LEVELS WILL BRING
SOME MOISTURE N. FAVORED AREAS FOR ISOLATED STORMS ON SAT WILL BE
THE CNTRL AND E...THEN THE W AND CNTRL AREAS SUN AND EARLY NEXT
WEEK. TEMPS MOSTLY ABOVE NORMAL THIS WEEKEND INTO NEXT WEEK. CHJ

&&

.AVIATION...
VFR CONDITIONS PERSIST THROUGH THIS EVENING WITH A GENERALLY
SOUTHERLY WIND FLOW INCREASING LOWER LAYER MOISTURE ACROSS SOUTHEAST
NEW MEXICO AND THE EASTERN PLAINS THIS AFTERNOON AND TONIGHT.  WINDS
GENERALLY SOUTH 15 TO 20 MPH THROUGH THIS EVENING BUT STRONGER TO
NEAR 30 MPH IN THE EASTERN PLAINS.  ISOLATED SHOWERS AND
THUNDERSTORMS MAY DEVELOP ACROSS SOUTHEAST NEW MEXICO AROUND KROW
THIS AFTERNOON AND EVENING THEN EVENTUALLY FURTHER NORTH TOWARDS
KTCC TONIGHT AS THE DRYLINE MOVES WESTWARD AND ALLOWS SOME MODIFIED
GULF MOISTURE TO ENCROACH. THE COVERAGE OF STORMS IS EXPECTED TO
SPREAD FARTHER NORTH AND WEST INTO THE EVENING AS MOISTURE CONTINUES
TO MAKE A RUN TOWARD THE CENTRAL MOUNTAIN CHAIN. BEST CHANCES FOR
PRECIPITATION AND BRIEF REDUCTIONS TO VISIBILITY/CEILINGS IN TSRA
WILL BE ALONG THE EAST NEW MEXICO/WEST TEXAS BORDER.  SOME STORMS
WITH DRY LIGHTNING ARE POSSIBLE.  GUSTY AND ERRATIC WINDS WILL BE
COMMON NEAR AND UNDER ANY STORMS.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z.

&&

.FIRE WEATHER...
DRY LIGHTNING MAY BE A CONCERN THIS AFTERNOON AND EVENING...FIRST IN
THE SOUTHEASTERN PLAINS THIS AFTERNOON...THEN SPREADING INTO MORE OF
THE EASTERN HALF OF THE STATE THROUGH TONIGHT.

NOTABLE SHIFT TO THE WEATHER PATTERN WILL BE UNFOLDING OVER THE NEXT
FEW DAYS. THE UPPER PATTERN SHIFTS THIS WILL ALLOW SOUTHWESTERLIES
ALOFT TO DECREASE SOME TODAY AND TOMORROW AS THE EASTERN U.S. RIDGE
BUILDS TOWARDS THE WEST. THIS WILL ALLOW A RETURN FLOW TO ESTABLISH
ITSELF OVER EASTERN NEW MEXICO AND ENABLE MODIFIED GULF MOISTURE TO
MOVE INTO THE STATE LATE THIS AFTERNOON AND OVERNIGHT AS THE DRYLINE
MOVES WEST. TEMPERATURES WILL ALSO RETURN TO NEAR NORMAL TODAY OVER
THE FORECAST AREA. WINDS WILL BECOME SOUTH TO SOUTHEASTERLY BY LATE
AFTERNOON AND TONIGHT...ALLOWING DEWPOINTS TO QUICKLY RISE IN THE
SOUTHEASTERN PLAINS...THEN GRADUALLY SPREADING FARTHER NORTH AND
WEST INTO THE OVERNIGHT.  MINIMUM RELATIVE HUMIDITY WILL STILL
PLUMMET TO SINGLE DIGITS IN MOST AREAS THIS AFTERNOON...THE
EXCEPTION BEING AREAS ALONG AND EAST OF A CLOVIS TO ROSWELL LINE
WHERE MOISTURE AND ISOLATED CHANCES FOR SHOWERS/STORMS WILL BE.
THIS ONSET OF STORMS WILL BRING CHANCE FOR SOME LIGHTNING STRIKES
AND NEW IGNITIONS...ESPECIALLY THIS AFTERNOON WHEN STORMS WILL
LIKELY TAKE ON MORE DRY CHARACTERISTICS WITH LITTLE WETTING
RAINFALL. AS THE EVENING PROGRESSES STORMS WILL SHIFT MORE TO A
MIX OF WET AND DRY STORMS...BUT THE LEADING EDGE OF THE DRYLINE
WILL BE THE AREA WITH HIGHEST THREAT FOR DRY LIGHTNING.

THE INCREASE IN DEWPOINTS WILL BE MOST PRONOUNCED FROM THE NORTHEAST
HIGHLANDS TO THE CENTRAL AND SOUTH CENTRAL MOUNTAINS BY EARLY
WEDNESDAY MORNING WITH DIFFUSE INCREASES EVEN EXPECTED IN THE
CENTRAL VALLEYS INCLUDING THE RIO GRANDE. SOME LOCALIZED EAST TO
SOUTHEAST CHANNELING OF WINDS THROUGH GAPS AND CANYONS WILL ALSO BE
POSSIBLE TONIGHT/WEDNESDAY MORNING. HUMIDITY RECOVERY WILL BE
EXCELLENT IN MOST OF THE EASTERN HALF OF THE STATE...BUT STILL POOR
IN THE WEST.

ON WEDNESDAY INCREASED MOISTURE WILL ALLOW FOR A MIX OF WET AND DRY
STORMS OVER THE EASTERN HALF OF THE STATE. TEMPERATURES WILL WARM UP
A FEW MORE DEGREES AS THE UPPER RIDGE BUILDS MORE INTO TEXAS AND
HEIGHTS RISE. WINDS WILL KEEP A SOUTHERLY COMPONENT AREAWIDE. WHILE
NOT A TEXTBOOK PATTERN FOR STRONG WINDS OVER NEW MEXICO EXPECT
SUFFICIENT PRESSURE GRADIENT AND MIXING TO BE PRESENT FOR SOME
BREEZY TO EVEN WINDY CONDITIONS...ESPECIALLY IN FAR WESTERN ZONES.

INCREASING SOUTHWESTERLY WINDS BRING IN SOME DRIER AIR ON THURSDAY
TEMPORARILY MUTING THE LOWER LEVEL MOISTURE INCREASES OVER NEW
MEXICO. STRONGEST WINDS ALOFT WOULD BE FOUND NEAR THE FOUR CORNERS
AREA. THERE IS A POTENTIAL SURFACE WINDS TO INCREASES INTO CRITICAL
VALUES IN FAR WESTERN ZONES...AND POTENTIALLY INTO NORTHEASTERN
HIGHLANDS.  WILL MONITOR THIS PASS WATCH ISSUANCE UNTO SUBSEQUENT
SHIFTS. ENOUGH MOISTURE WOULD HANG AROUND FOR SPARSE SHOWER/STORMS
IN THE EASTERN HALF OF THE STATE THURSDAY AND INTO THURSDAY NIGHT.

THIS INCREASE IN DRY WINDS ON THURSDAY IS TEMPORARY AS MODELS
INDICATE A RETURN TO A MORE MOIST PATTERN WITH A STRENGTHENING RIDGE
OVER TEXAS AND MIDDLE MISSISSIPPI RIVER VALLEY PRODUCING A MORE
SOUTHERLY FLOW TRAJECTORY ALOFT OVER NEW MEXICO. THIS SHOULD KEEP
MODIFIED GULF MOISTURE ON HAND IN THE EASTERN PLAINS IN ADDITION TO
STEERING ANY RECYCLED MOISTURE FROM THE SIERRA MADRES IN OLD MEXICO
NORTHWARD TO NEW MEXICO.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  50  93  53  88 /   5   5   5   0
DULCE...........................  40  87  46  82 /   5  10  10   5
CUBA............................  48  87  50  83 /   5   5  10   5
GALLUP..........................  45  88  49  82 /   5   5   5   0
EL MORRO........................  47  83  49  76 /   5   5   5   0
GRANTS..........................  48  85  50  79 /   5  10  10   5
QUEMADO.........................  44  87  49  83 /   5   5   5   0
GLENWOOD........................  49  95  53  92 /   5   5   5   0
CHAMA...........................  35  81  40  78 /   5  20  10   5
LOS ALAMOS......................  49  87  53  85 /   5  10  20  10
PECOS...........................  48  86  53  85 /  10  20  20  20
CERRO/QUESTA....................  40  84  48  84 /   5  20  20  10
RED RIVER.......................  44  73  49  72 /   5  20  20  20
ANGEL FIRE......................  41  79  46  78 /   5  30  20  20
TAOS............................  45  87  52  86 /   5  10  20  10
MORA............................  47  84  51  83 /  10  30  20  20
ESPANOLA........................  55  93  59  90 /   5  10  20  10
SANTA FE........................  50  86  55  85 /   5  20  20  10
SANTA FE AIRPORT................  54  90  58  88 /   5  10  20  10
ALBUQUERQUE FOOTHILLS...........  59  91  62  89 /   5  10  20  10
ALBUQUERQUE HEIGHTS.............  62  93  65  91 /   5  10  20  10
ALBUQUERQUE VALLEY..............  56  94  59  92 /   5  10  10  10
ALBUQUERQUE WEST MESA...........  60  93  64  91 /   5  10  10  10
LOS LUNAS.......................  53  95  57  93 /   5  10  10  10
RIO RANCHO......................  60  93  64  91 /   5  10  10  10
SOCORRO.........................  62  96  65  95 /   5  10  10  10
SANDIA PARK/CEDAR CREST.........  54  86  57  85 /   5  30  20  10
TIJERAS.........................  53  89  57  88 /   5  20  20  10
MORIARTY/ESTANCIA...............  50  89  52  89 /  10  20  30  10
CLINES CORNERS..................  53  85  56  85 /  10  30  30  10
GRAN QUIVIRA....................  56  88  60  89 /  10  20  20  10
CARRIZOZO.......................  62  90  65  92 /  10  20  20  10
RUIDOSO.........................  59  81  59  84 /  20  30  30  20
CAPULIN.........................  52  81  55  85 /  10  20  30  10
RATON...........................  50  88  52  92 /  10  30  30  10
SPRINGER........................  53  89  56  93 /  10  30  30  10
LAS VEGAS.......................  50  83  55  84 /  10  30  30  10
CLAYTON.........................  55  90  60  93 /  20  20  20  10
ROY.............................  57  82  59  89 /  20  20  30  10
CONCHAS.........................  63  93  65  97 /  20  20  30  10
SANTA ROSA......................  61  92  64  95 /  20  20  30  10
TUCUMCARI.......................  64  95  66  96 /  20  20  20  10
CLOVIS..........................  60  91  60  92 /  30  10  20  10
PORTALES........................  61  92  62  93 /  30  10  20   5
FORT SUMNER.....................  62  93  63  96 /  20  20  20  10
ROSWELL.........................  65  96  64  98 /  30  10  20  10
PICACHO.........................  62  89  64  94 /  20  30  30  10
ELK.............................  58  84  62  88 /  20  30  30  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

44
Hazardous weather outlook, May 31, 4:46 AM MST, 19 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
546 AM MDT TUE MAY 31 2011

NMZ501>540-011200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
546 AM MDT TUE MAY 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...
GUSTY WINDS AND DOWNBURSTS ARE POSSIBLE THIS AFTERNOON OVER THE
EASTERN PLAINS SOUTH OF INTERSTATE 40...EXPANDING TO ALL OF THE
EASTERN PLAINS THROUGH THIS EVENING AND CONTINUING OVERNIGHT. SOME
TALLER THUNDERSTORMS MAY PRODUCE SMALL HAIL AT TIMES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FOR WEDNESDAY...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
HOWEVER...THUNDERSTORMS DEVELOPING OVER SUMMITS AND THE EASTERN
SLOPES OF THE SANGRE DE CRISTOS...CENTRAL MOUNTAIN CHAIN...AND
SACRAMENTO AND GUADALUPE MOUNTAINS MAY PRODUCE GUSTY WINDS AND
DOWNBURSTS. SOME TALLER THUNDERSTORMS MAY PRODUCE SMALL HAIL AT
TIMES.

FOR THURSDAY...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS
LOW. HOWEVER...GUSTY SOUTHWEST WINDS TO 35 MPH WITH GUSTS TO 50
MPH ARE POSSIBLE OVER THE NORTHERN AND WESTERN MOUNTAINS. GUSTY
WINDS WITH LOW HUMIDITIES MAY PRODUCE LOCALLY DANGEROUS FIRE
WEATHER CONDITIONS OVER PORTIONS OF THE NORTHWEST PLATEAU AND
NORTHWEST HIGHLANDS.

FRIDAY THROUGH MONDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON FOR THE EASTERN
PLAINS MAINLY SOUTH OF INTERSTATE 40 DUE TO ISOLATED DOWNBURST
THUNDERSTORMS AND GUSTY WINDS. SPOTTERS SHOULD REPORT MEASURED
THUNDERSTORM WIND SPEEDS...WIND IMPACTS...AND HAIL TO THE
NATIONAL WEATHER SERVICE VIA THE INTERNET AT WEATHER.GOV/ABQ...TOLL
FREE AT 888.386.7637 OR VIA AMATEUR RADIO.

SHY

In the hours before

Special weather statement, May 31, 7:22 PM MST, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
822 PM MDT TUE MAY 31 2011

NMZ536-010245-
ROOSEVELT COUNTY-
822 PM MDT TUE MAY 31 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ROOSEVELT COUNTY THROUGH
845 PM MDT...

AT 819 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF ELIDA...OR ABOUT 18 MILES
SOUTHWEST OF PORTALES...MOVING NORTH AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...HIGHWAY 70 NORTHEAST OF ELIDA.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
TUESDAY EVENING FOR SOUTHEASTERN NEW MEXICO.

&&

LAT...LON 3420 10374 3419 10342 3396 10343 3395 10374
TIME...MOT...LOC 0221Z 185DEG 16KT 3403 10359
Special weather statement, May 31, 7:48 PM MST, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
848 PM MDT TUE MAY 31 2011

NMZ536-010315-
ROOSEVELT COUNTY-
848 PM MDT TUE MAY 31 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ROOSEVELT COUNTY THROUGH
915 PM MDT...

AT 846 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF ELIDA...OR ABOUT 14 MILES
SOUTHWEST OF PORTALES...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...HIGHWAY 70 BETWEEN ELIDA AND
PORTALES.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
TUESDAY EVENING FOR SOUTHEASTERN NEW MEXICO.

&&

LAT...LON 3426 10345 3406 10325 3392 10356 3407 10371
TIME...MOT...LOC 0248Z 238DEG 13KT 3405 10352
Special weather statement, May 31, 7:50 PM MST, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
850 PM MDT TUE MAY 31 2011

NMZ536-010315-
ROOSEVELT COUNTY-
850 PM MDT TUE MAY 31 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ROOSEVELT COUNTY THROUGH
915 PM MDT...

AT 846 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PEP...OR ABOUT 24 MILES SOUTH OF PORTALES...
MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...DORA...CAUSEY AND ROGERS.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
TUESDAY EVENING FOR SOUTHEASTERN NEW MEXICO.

&&

LAT...LON 3394 10339 3404 10317 3383 10305 3371 10333
      3387 10344
TIME...MOT...LOC 0250Z 240DEG 17KT 3384 10329
Special weather statement, May 31, 7:52 PM MST, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
852 PM MDT TUE MAY 31 2011

NMZ538-010315-
CHAVES COUNTY PLAINS-
852 PM MDT TUE MAY 31 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHAVES COUNTY THROUGH 915
PM MDT...

AT 848 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES NORTHEAST OF HAGERMAN...OR ABOUT 30
MILES EAST OF ROSWELL...MOVING NORTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EASTERN
CHAVES COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
TUESDAY EVENING FOR SOUTHEASTERN NEW MEXICO.

&&

LAT...LON 3348 10390 3323 10375 3314 10407 3326 10412
TIME...MOT...LOC 0251Z 249DEG 11KT 3321 10405

44
Special weather statement, May 31, 8:15 PM MST, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
915 PM MDT TUE MAY 31 2011

NMZ538-010345-
CHAVES COUNTY PLAINS-
915 PM MDT TUE MAY 31 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHAVES COUNTY THROUGH 945
PM MDT...

AT 912 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 10 MILES EAST OF HAGERMAN TO 10
MILES NORTHWEST OF CAPROCK...OR ABOUT 25 TO 65 MILES NORTHEAST OF
ARTESIA...MOVING NORTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL
CHAVES COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
TUESDAY EVENING FOR SOUTHEASTERN NEW MEXICO.

&&

LAT...LON 3355 10357 3355 10369 3340 10370 3338 10374
      3325 10375 3296 10414 3296 10419 3311 10431
      3367 10385 3365 10351
TIME...MOT...LOC 0314Z 224DEG 6KT 3314 10416

44
Special weather statement, May 31, 9:13 PM MST, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1013 PM MDT TUE MAY 31 2011

NMZ536-010445-
ROOSEVELT COUNTY-
1013 PM MDT TUE MAY 31 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ROOSEVELT COUNTY THROUGH
1045 PM MDT...

AT 1008 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF DORA...OR ABOUT 11 MILES
SOUTHWEST OF PORTALES...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...PORTALES.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

&&

LAT...LON 3431 10356 3420 10309 3395 10341 3404 10359
TIME...MOT...LOC 0413Z 212DEG 23KT 3408 10344

Event by event

36 drought. Local standard time, as filed.

Drought, Northwest Highlands

When
June 1, 12:00 AM MST to June 30, 11:59 PM MST
Where
Northwest Highlands forecast zone
Reported by
Other Federal Agency

Drought, West Central Plateau

When
June 1, 12:00 AM MST to June 30, 11:59 PM MST
Where
West Central Plateau forecast zone
Reported by
Other Federal Agency

Drought, West Central Mountains

When
June 1, 12:00 AM MST to June 30, 11:59 PM MST
Where
West Central Mountains forecast zone
Reported by
Other Federal Agency

Drought, West Central Highlands

When
June 1, 12:00 AM MST to June 30, 11:59 PM MST
Where
West Central Highlands forecast zone
Reported by
Other Federal Agency

Drought, Southwest Mountains

When
June 1, 12:00 AM MST to June 30, 11:59 PM MST
Where
Southwest Mountains forecast zone
Reported by
Other Federal Agency

Drought, San Francisco River Valley

When
June 1, 12:00 AM MST to June 30, 11:59 PM MST
Where
San Francisco River Valley forecast zone
Reported by
Other Federal Agency

Drought, Jemez Mountains

When
June 1, 12:00 AM MST to June 30, 11:59 PM MST
Where
Jemez Mountains forecast zone
Reported by
Other Federal Agency

Drought, West Slopes of the Sangre de Cristo Mountains

When
June 1, 12:00 AM MST to June 30, 11:59 PM MST
Where
West Slopes of the Sangre de Cristo Mountains forecast zone
Reported by
Other Federal Agency

Drought, Northern Sangre de Cristo Mountains Above 9500 Feet/Red River

When
June 1, 12:00 AM MST to June 30, 11:59 PM MST
Where
Northern Sangre de Cristo Mountains Above 9500 Feet/Red River forecast zone
Reported by
Other Federal Agency

Drought, Southern Sangre de Cristo Mountains Above 9500 Feet

When
June 1, 12:00 AM MST to June 30, 11:59 PM MST
Where
Southern Sangre de Cristo Mountains Above 9500 Feet forecast zone
Reported by
Other Federal Agency

Drought, East Slopes of the Sangre de Cristo Mountains

When
June 1, 12:00 AM MST to June 30, 11:59 PM MST
Where
East Slopes of the Sangre de Cristo Mountains forecast zone
Reported by
Other Federal Agency

Drought, Upper Rio Grande Valley

When
June 1, 12:00 AM MST to June 30, 11:59 PM MST
Where
Upper Rio Grande Valley forecast zone
Reported by
Other Federal Agency

Drought, Lower Chama River Valley

When
June 1, 12:00 AM MST to June 30, 11:59 PM MST
Where
Lower Chama River Valley forecast zone
Reported by
Other Federal Agency

Drought, Santa Fe Metro Area

When
June 1, 12:00 AM MST to June 30, 11:59 PM MST
Where
Santa Fe Metro Area forecast zone
Reported by
Other Federal Agency

Drought, Albuquerque Metro Area

When
June 1, 12:00 AM MST to June 30, 11:59 PM MST
Where
Albuquerque Metro Area forecast zone
Reported by
Other Federal Agency

Drought, Lower Rio Grande Valley

When
June 1, 12:00 AM MST to June 30, 11:59 PM MST
Where
Lower Rio Grande Valley forecast zone
Reported by
Other Federal Agency

Drought, Sandia/Manzano Mountains

When
June 1, 12:00 AM MST to June 30, 11:59 PM MST
Where
Sandia/Manzano Mountains forecast zone
Reported by
Other Federal Agency

Drought, Estancia Valley

When
June 1, 12:00 AM MST to June 30, 11:59 PM MST
Where
Estancia Valley forecast zone
Reported by
Other Federal Agency

Drought, Central Highlands

When
June 1, 12:00 AM MST to June 30, 11:59 PM MST
Where
Central Highlands forecast zone
Reported by
Other Federal Agency

Drought, South Central Highlands

When
June 1, 12:00 AM MST to June 30, 11:59 PM MST
Where
South Central Highlands forecast zone
Reported by
Other Federal Agency

Drought, Upper Tularosa Valley

When
June 1, 12:00 AM MST to June 30, 11:59 PM MST
Where
Upper Tularosa Valley forecast zone
Reported by
Other Federal Agency

Drought, South Central Mountains

When
June 1, 12:00 AM MST to June 30, 11:59 PM MST
Where
South Central Mountains forecast zone
Reported by
Other Federal Agency

Drought, Raton Ridge/Johnson Mesa

When
June 1, 12:00 AM MST to June 30, 11:59 PM MST
Where
Raton Ridge/Johnson Mesa forecast zone
Reported by
Other Federal Agency

Drought, Far Northeast Highlands

When
June 1, 12:00 AM MST to June 30, 11:59 PM MST
Where
Far Northeast Highlands forecast zone
Reported by
Other Federal Agency

Drought, Northeast Highlands

When
June 1, 12:00 AM MST to June 30, 11:59 PM MST
Where
Northeast Highlands forecast zone
Reported by
Other Federal Agency

Drought, Union County

When
June 1, 12:00 AM MST to June 30, 11:59 PM MST
Where
Union County forecast zone
Reported by
Other Federal Agency

Drought, Harding County

When
June 1, 12:00 AM MST to June 30, 11:59 PM MST
Where
Harding County forecast zone
Reported by
Other Federal Agency

Drought, Eastern San Miguel County

When
June 1, 12:00 AM MST to June 30, 11:59 PM MST
Where
Eastern San Miguel County forecast zone
Reported by
Other Federal Agency

Drought, Guadalupe County

When
June 1, 12:00 AM MST to June 30, 11:59 PM MST
Where
Guadalupe County forecast zone
Reported by
Other Federal Agency

Drought, Quay County

When
June 1, 12:00 AM MST to June 30, 11:59 PM MST
Where
Quay County forecast zone
Reported by
Other Federal Agency

Drought, Curry County

When
June 1, 12:00 AM MST to June 30, 11:59 PM MST
Where
Curry County forecast zone
Reported by
Other Federal Agency

Drought, Roosevelt County

When
June 1, 12:00 AM MST to June 30, 11:59 PM MST
Where
Roosevelt County forecast zone
Reported by
Other Federal Agency

Drought, De Baca County

When
June 1, 12:00 AM MST to June 30, 11:59 PM MST
Where
De Baca County forecast zone
Reported by
Other Federal Agency

Drought, Chaves County Plains

When
June 1, 12:00 AM MST to June 30, 11:59 PM MST
Where
Chaves County Plains forecast zone
Reported by
Other Federal Agency

Drought, Eastern Lincoln County

When
June 1, 12:00 AM MST to June 30, 11:59 PM MST
Where
Eastern Lincoln County forecast zone
Reported by
Other Federal Agency

Drought, Southwest Chaves County

When
June 1, 12:00 AM MST to June 30, 11:59 PM MST
Where
Southwest Chaves County forecast zone
Reported by
Other Federal Agency

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2011Every state in 2011This day in weather historyWarnings in New Mexico, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 311873, 311874, 311875, 311877, 311878, 311879, 311880, 311881, 311882, 311884, 311885, 311886, 311887, 311888, 311889, 311890, 311892, 311893, 311894, 311896, 311897, 311898, 311899, 311900, 311901, 311903, 311905, 311906, 311907, 311908, 311909, 311910, 311911, 311912, 311914, 311915.